Quantcast

Jewish Journal

Search our Archives!

Email to a Friend

Are Bisphosphonates to Blame for Baffling Bone Breaks?

URL: http://www.jewishjournal.com/nicejewishdoctor/item/are_bisphosphonates_to_blame_for_baffling_bone_breaks

This week ABC World News aired a story about a possible side effect of osteoporosis medications. The family of medications involved in this story is called bisphosphonates and includes Fosamax, Actonel and Boniva. These medications have been proven to prevent fractures in patients with osteoporosis (very low bone density). Apparently, some doctors had noticed the occurrence of an unusual kind of fracture, a break in the thigh bone between the hip and the knee, in some women who had been taking bisphosphonates for over five years. Also unusual was that these fractures seemed to be happening with fairly small traumas, without the major impact expected to break a thigh bone.

Recipient email:
Your email:
Comments:
What's this word?